Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jcp9

Best Prescription Antibiotic (not mino)?

Best Prescription Antibiotic (not mino)?  

  1. 1. Best Prescription Antibiotic (not mino)?

    • Doxycycline
      3
    • Tetracycline
      3
    • Erythromycin
      1
    • Other (please specify w/post)
      3


I've been on Minocycline for around a year and a half and am looking to switch antibiotics... thanks.

Share this post


Link to post
Share on other sites

There's really no "best". (Even though mino is sometimes called the best) Just what works best for you and your problems.

That said, the most common systemic antibiotics used for inflammatory acne/acne are tetracycline and it's derivatives. Mino, doxy, etc.

I love minocycline. I'd probably go with Doxycycline after that.

hth

Share this post


Link to post
Share on other sites

man o man. Don't use erythromycin -- it sucks, i had no improvement whatsoever. You can try tetracylcine which is in the cyclines (minocycline included). I voted for doxy, even though i've never used it. I've heard ppl have pretty good results with it.

Why not try a topical? or if it's bad enough ask for accutane. These antibiotics are only temporary, and you're becoming immune to medicine that cna be used to fight other illnesses.

Share this post


Link to post
Share on other sites

I'm thinking about going on Accutane but I am fearing how much I'll break out on it. I've already been on Topicals such as Retin-A (not micro) and Benzamycin. Didn't do anything. The reason I am afraid of going on the accutane is also that I have this way of kind of covering up the red marks/zits with BP to make them less visible, which has made breaking out semi-tolerable. I wouldn't be able to do this on Accutane, and I'd probably break out really bad (I just have the feeling I would) without doing anything else to my skin. So I dunno what to do.

Share this post


Link to post
Share on other sites
man o man. Don't use erythromycin -- it sucks, i had no improvement whatsoever. You can try tetracylcine which is in the cyclines (minocycline included). I voted for doxy, even though i've never used it. I've heard ppl have pretty good results with it.

Why not try a topical? or if it's bad enough ask for accutane. These antibiotics are only temporary, and you're becoming immune to medicine that cna be used to fight other illnesses.

Share this post


Link to post
Share on other sites

Well, I've tried all of them to no avail. The only perscription med that ever really worked for me was accutane. I have extrememly stubborn skin though biggrin.gif

Share this post


Link to post
Share on other sites

what way is it that you have of covering up the red marks? make-up? I am on accutane, and am still wearing make-up. It isnt making it any worse. I will say that I did have an initial breakout with the accutane during week 3. It is clearing up though and I am still using the make-up as sparingly as I can. Acne like mine still shows, the only thing the make-up does is take the red out. I am on 40mg on odd days and 80mg on even days.

Share this post


Link to post
Share on other sites

oops, I should have read more carefully. You are right, you cant use the BP, but I have heard that there is a tinted moisturizer out there that might work and of course regular concealer

Share this post


Link to post
Share on other sites

im on accutane and still use bp on my spots. i think its debatable depending on your skin type. i have heard of others doing it too, so its not uncommon, its just not recommended because it will make most people peel. However, through on a bunch of moisturizer after or wipe the bp off after half an hour or so and it shouldn't dry your skin out to bad.

Share this post


Link to post
Share on other sites

well, I hope I dont have a problem using the BP. I couldnt help myself. I woke up this morning with two small pimples, and I think they will come to a head instead of turning into a cyst, so I put a small amount of BP on each one. I didnt wipe it off though and I put on some moisturizer today.

Has anyone else used both products together and what were the effects on you?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×